General
Aspirin poisoning: What all healthcare professionals should know
 

Aspirin poisoning: What all healthcare professionals should know

Shared by:

 
Acetylsalicylic acid, or aspirin, is one of the most widely used medicines in the world. It was first isolated from the willow bark in 1838 and was marketed as aspirin in the following year. Here are some things that all healthcare professionals should know about aspirin poisoning.
 
today.mims.com
 
15 Nov 2016 - General
 
Rajinda Asalage Habiba Twakkol Thanking you for adding mode of death by cardiopulmonary arrest by aspirin poisoning and other possible effects. As told byMahmoud AbdelAziz as no specific antidote available till date. One should monitor intake of as...
 (Total 58 words)
Aspirin is a drug which is commonly being used and I am quite sure if you take 100 people over the age of 40 years, above 30 people must be taking aspirin. It's overdose has serious consequences, They may sometimes lead to death. Patients with mild intoxication frequently experience nausea and vomiting, abdominal pain, lethargy, ringing in the ears, and dizziness. More significant signs and symptoms occur with severe overdose include high body temperature, fast breathing rate, respiratory al...
 (Total 107 words)
Madhubabu kaaja Salicylates impair cellular respiration by uncoupling oxidative phosphorylation. They stimulate respiratory centers in the medulla, causing primary respiratory alkalosis, which is often unrecognized in young children. Salicylates simultaneously and independently cause primary metabolic acidosis. Eventually, as salicylates disappear from the blood, enter the cells, and poison mitochondria, metabolic...
 (Total 138 words)
Mahmoud AbdelAziz as you told children are more prone to aspirin poisoning than adults.Out of all salicylate methylsalicylate is more prone to toxic. A young child can die from swallowing less than 1 teaspoonful of pure methyl salicylate. Far less toxic are over-the-counter products containing bismuth subsalicylate, which can cause poisoning after several doses. Well said Aziz, that why we should keep adult medic...
 (Total 71 words)
Acute Aspirin overdose has a mortality rate of 2%. Chronic overdose is more commonly lethal with a mortality rate as high as 25%. Chronic overdose may be especially severe in children. No antidotes currently exist for aspirin poisoning. The analgesic use of Aspirin is declining nowadays as safer and better alternatives have become more available in the markets. However, Aspirin remains a very important drug in atherosclerotic and hypertensive patients to reduce the risk of thrombosis and decreas...
 (Total 110 words)